MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ESPRIT¿; SCAFFOLD,INFRAPOPLITEAL,ABSORBABLE

ABBOTT VASCULAR INC. ESPRIT¿; SCAFFOLD,INFRAPOPLITEAL,ABSORBABLE
Model Number 1203375-38
Medical Device Problem Codes Inflation Problem (1310); Improper or Incorrect Procedure or Method (2017); Difficult or Delayed Activation (2577); Patient-Device Incompatibility (2682); Difficult to Advance (2920)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 05/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: code 2017 incorrect preparation.
 
Event or Problem Description
It was reported the procedure was to treat a calcified lesion in the perennial artery.The 3.0x38mm esprit btk system was not flushed properly and when the system was attempted to be advanced over the guide wire, it became stuck.The system was removed and not used.A 3.75x38mm esprit btk system was not prepped (air aspiration) prior to use and advanced to the target lesion.The balloon was inflated to 9 atmospheres (atm).There was calcium in the vessel of the distal area of the scaffold, and due to the bubble in the balloon, not enough contrast was pushed through to fully expand the distal part of the scaffold.The delivery system was removed and an attempt was made to advance a balloon catheter to post dilate the scaffold but it would not cross the scaffold.Flow of the vessel appeared to be blocked at the distal end where the air bubble appeared to be.Multiple guide wires and balloons were used to cross the scaffold to fully expand the scaffold and restore flow.The patient was kept overnight for observation.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.It should be noted that the esprit btk everolimus eluting resorbable scaffold system instruction for use (ifu) states: to prepare the delivery system by prepping with contrast if air is seen in the shaft repeat the steps of prepping with contrast to prevent uneven scaffold expansion.Based on the information received, the investigation determined that the reported issues appears to be related to user error.In this case, it was reported that the esprit btk system was not prepped prior to use against the esprit btk instructions for use.The device was advanced to the target lesion and inflated to 9 atms.A bubble was observed during inflation of the delivery system likely due to the delivery system not being prepped with contrast prior to the reported inflation.The observed bubble in combination with the calcified lesion likely prevented the contrast from the inflation device from fully expanding the distal portion of the esprit btk scaffold resulting in the reported inflation problem, difficult activation and subsequent wall apposition.A balloon catheter was advanced to attempt full apposition of the scaffold; however, was unable to cross the under expanded scaffold resulting in the reported difficulty to advance.Occlusion of the vessel was noted and treated with multiple guidewires and balloons to successfully expand the scaffold and restore the flow of the vessel.The reported patient effect of occlusion is listed in the esprit btk everolimus eluting resorbable scaffold systems instructions for use as a known patient effect(s) of coronary stenting procedures.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ESPRIT¿
Common Device Name
SCAFFOLD,INFRAPOPLITEAL,ABSORBABLE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22104232
Report Number2024168-2025-05474
Device Sequence Number8216298
Product Code NXW
UDI-Device Identifier08717648357176
UDI-Public(01)08717648357176(11)240611(17)250610(10)4061161
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P230036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/10/2025
Device Model Number1203375-38
Device Catalogue Number1203375-38
Device Lot Number4061161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown